Head sweating

Posted , 5 users are following.

I am at the end of my rope! I have had head sweating my whole life. It upsets my life! I have seen a Demotigist and a Neurologist  with no help. The sweating is so bad it looks like I just washed my hair.  So so embarrassing I hate it so much! I can’t live this way, they mentioned Hyperhidrosis. The one pill they have had too many side affects! Does anyone have any idea’s?

They also mentioned Botox but the head isn’t an option! I am 65 I take Prepro which helps very little and is expensive. I have had blood taken with no help.

0 likes, 3 replies

3 Replies

  • Posted

    Hi Katwoman23,

    Like u I looked like had had just stepped out of the shower and has had a huge impact on my life and i got sick of being gobbed off. For the last 9 wks I have been taking Clonidine prescribed by my GP, first he put be on 50 mg twice a day now i am on 75 mg a day plus the last 3 weeks I've been taking Advanced Turmeric 4 capsules a day as well and for the 2wks I've not sweated atall day or night and I hope this is the beginning of something or I will be devastated. The Turmeric is herbal and I read about a few wks ago and thought well I may as well try I got nothing to lose or go up another dose of Clonidine which are blood pressure tablets and I didn't really want to do, so I pray I stay like this. Good luck. XXX

  • Posted

    For the same reason I have been prescribed Oxybutinin patches (2 per week) which is actually prescribed for bladder problems, urine frequency, etc.  It stopped the head sweating, but it did not decrease my urine frequency or make everything else dry.

    I transferred to Probanthine tablets because it is meant to reduce adbdominal spasms, ibs, etc.  This worked regarding head sweating, too, but not the abdominal spasms.  Perhaps mine are not intestinal.

    I had to work up to 6 small tablets per day, which is a nuisance with everything else I have to take, so when they are finished I think I will go back to the patches which stick on quite firmly, more so than estradiol patches.

    Give them a go, you will know if you have the 'bad' side effects and then you can stop taking/using them before any harm is done.

    At the same time I increased my estradiol, a deficiency of which I believed was really the problem.  So now I don't know what is what.  Even though my head sweated all through winters, it is becoming summer, and the back of my head has started to sweat with exertion.  So I will see what happens.

  • Posted

    Hi! I also suffered from cranial hyperhydrosis. it was AWFUL. Totally affected my quality of life. Even if it was freezing out, with the slightest physical exertion my hair would be drenched- and then it wouldn't stop even if I sat or cooled down. I got to where I would lie and say that I had just gotten out of the shower when people saw me in this condition.

    I tried everything - and then someone recommended "Oxybutnin" (prescription). I got it prescribed by a dermatologist. AND IT WORKS!! I only need 1/2 - 1 pill per dose. And I don't take it every day. Just when I know I will be in a situation where the condition sets in. I have even taken 1/2 when I feel it starting, and it stopped. It completely changed my life.

    There are some annoying side effects, like really dry mouth (of course)- but I don't care. I can chew gum. It was originally prescribed for over-active bladder, so I suppose if you take too much it could affect your urination, but I have never had any issues.

    On the bottle is says Oxybutynin Chloride 5 mg tablet.

    I can't recommend it enough.

    Good luck!!

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.